Fb stops gross sales of the Oculus Quest 2 as a result of it’d irritate your face
Starting Tuesday, Facebook is temporarily pausing sales of the Oculus Quest 2 worldwide as the company announces a voluntary recall after fears that a small percentage (0.01% according to Oculus) of users experienced skin reactions after using the popular VR headset . This happens just a month before Facebook is ready to release a new Quest 2 with 128GB of storage for $ 299, replacing the 64GB model.
In a blog post, Oculus (owned by Facebook) announced the voluntary recall of the Quest 2’s removable foam face cover and its replacement with a new silicone cover for all customers. Oculus is working with global partners to stop selling the headset until the silicone case can be included in all Quest 2 VR headset versions.
“Oculus is working with the US Consumer Product Safety Commission (CPSC) to voluntarily recall the Oculus Quest 2 Detachable Foam Facial Interface in response to reports from a small percentage of users who have experienced skin irritation at where the foam portion of the facial interface lies on the skin. “
Back in April, Facebook was investigating reports from users who experienced skin irritation such as redness, bumps and swelling while using Oculus Quest 2 headsets as early as December 2020 on their face
(Image credit: Oculus)
The most likely cause are “few trace substances that are normally present in the manufacturing process and could contribute to skin problems,” said the company.
Oculus has previously stated that it changed the manufacturing process out of caution and confirmed with dermatology and toxicology experts that the irritation was not an allergic reaction and any reaction should go away on its own.
Starting August 24th, all Quest 2 headsets will come with the included silicone case instead of foam. Existing Quest 2 owners should get the replacement silicone face mask covers for free here. Of course, if you have any concerns, stop using the headset until you receive the replacement silicone case and see a doctor if you experience any skin reactions while using it.